Dysrhythmias VI

Cardiovascular System


{"ops":[{"insert":"A 70-year-old woman is brought to the emergency department 20 minutes after an episode of light-headedness while jogging. She has a 2-year history of hypertension, treated with losartan. Her pulse is 38\/min and blood pressure is 80\/50 mmHg. Prominent \u0027A\u0027 waves are seen in the jugular venous pulse. The lungs are clear to auscultation. No murmurs are heard. An ECG shows dissociation of the P waves and QRS complexes. The QRS complexes are wide. The atrial rate is 88\/min and the ventricular rate is 40\/min. Which of the following is the most appropriate next step in management?"},{"insert":"\n"}]}

Background

{"ops":[{"insert":"\n"}]}

(A)

Omit losartan
{"ops":[{"insert":"\n"}]}

(B)

Intravenous glucagon
{"ops":[{"insert":"\n"}]}

(C)

Intravenous atropine
{"ops":[{"insert":"\n"}]}

(D)

Transcutaneous pacing
{"ops":[{"insert":"\n"}]}

(E)

Pacemaker implantation
{"ops":[{"insert":"\n"}]}

References

{"ops":[{"insert":"ECC COMMITTEE, SUBCOMMITTEES AND TASK FORCES OF THE AMERICAN HEART ASSOCIATION.. 2005 American Heart Association Guidelines for Cardiopulmonary Resuscitation and Emergency Cardiovascular Care. Circulation [online] 2005 Dec 13, 112(24 Suppl):IV1-203 [viewed 16 May 2019] Available from: http:\/\/www.ncbi.nlm.nih.gov\/pubmed\/16314375"},{"insert":"\n","attributes":{"list":"ordered"}},{"insert":"KASHOU AH, KASHOU HE. Rhythm, Atrioventricular Block [online] 2019 Jan [viewed 16 May 2019] Available from: http:\/\/www.ncbi.nlm.nih.gov\/pubmed\/29083636"},{"insert":"\n","attributes":{"list":"ordered"}}]}

Want to continue playing?

Open your Clinical Odyssey account today.


Enjoy unlimited access to 600+ simulations.
Safely improve your skills, anytime and anywhere.
Get answers to your follow-up questions from practicing physicians.